Louisiana, 2004

Damaging Wind in Louisiana, June 21, 2004

June 21, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 1:50 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 21, 1:50 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CDT MON JUN 21 2004

.SHORT TERM...
BETTER THAN AVERAGE THUNDERSTORM DEVELOPMENT DUE TO BAROCLINIC ZONE
PLACEMENT FROM PREVIOUS OUTFLOW PASSAGES DURING THE WEEKEND. THE
OFFSHORE CONVECTION HAS BEEN MAINTAINED THROUGHOUT THE AFTERNOON AND
THE CONVECTION OVER THE LAND HAS BEEN MORE ROBUST THAN JUST USUAL
SEA BREEZE TYPE. VILS HAVE BEEN ABOVE WARNING CRITERIA ON SEVERAL
OCCASIONS AND KMSY REPORTED A DOWNBURST? WIND GUST OF 56 KNOTS (64
MPH) EARLIER THIS AFTERNOON. DESPITE THE UNUSUALLY LARGER
COVERAGE...BELIEVE MOST WILL DISSIPATE AT SUNSET. WILL MAINTAIN 20
PERCENT FOR THE EVENING HOURS. TOMORROW CAN LOOK SOMEWHAT SIMILAR
AND WILL MAINTAIN 50 PERCENT AREAWIDE FOR TUESDAY.

&&

.LONG TERM...
TEMPERATURES SHOULD BE NEAR NORMAL WITH SOME TWEAKING DUE TO CLOUD
COVERAGE FLUCTUATIONS FROM DAY TO DAY. AN APPROACHING FRONT SHOULD
BECOME QUITE ACTIVE WITH THUNDERSTORMS LATE TUESDAY NIGHT INTO
WEDNESDAY. WILL SHOW A 70 PERCENT POP FOR WEDNESDAY AND COOLER
DAYTIME TEMPS CLOSER TO THE GFS GUIDANCE. HARD TO PRECLUDE
PRECIPATION FROM ANY DAY IN THE PACKAGE...RANGING GENERALLY FROM 40
TO 70 PERCENT EACH DAY THROUGH NEXT MONDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 72 89 72 84 / 20 50 20 70
BTR 74 91 74 85 / 20 50 20 70
MSY 76 90 76 87 / 20 50 20 70
GPT 76 90 76 87 / 20 50 20 70
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

24
Hazardous weather outlook, Jun 21, 10:00 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 21 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNON AND TONIGHT
SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT
OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL
BE DISSIPATING BY 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS
EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

In the hours before

Special weather statement, Jun 21, 11:43 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT MON JUN 21 2004

LAZ060-061-211815-
ST CHARLES-UPPER JEFFERSON-
1243 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON
PARISH NEAR THE LAKESHORE...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER
AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS
STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL
AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL
PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE
OF LAKE PONTCHARTRAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.

&

22
Special weather statement, Jun 21, 12:02 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT MON JUN 21 2004

LAZ057-058-211830-
ST JAMES-ST JOHN THE BAPTIST-
102 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS
AREA THROUGH 130 PM...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH...
OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY
PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH
130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.

&

22
Local storm report, Jun 21, 1:24 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            POWER POLLS BROKEN IN KILN-DE LISLE AREA ON HIGHWAY 603

0210 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            PEA-SIZED HAIL AND POWER LINE DOWN ON HIGHWAY 43 IN
            KILN-DE LISLE AREA

0205 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            60 MPH WINDS...PEA-SIZED HAIL...AND POSSIBLE TORNADO
            REPORTED BY DEPUTY SHERIFF THROUGH EMA IN THE KILN-DE
            LISLE AREA ON HIGHWAY 603

&&

JV
Local storm report, Jun 21, 1:56 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 N MCNEIL              30.71N 89.64W
06/21/2004  0.25 INCH        PEARL RIVER        MS   EMERGENCY MNGR

            PEA-SIZED HAIL AND FUNNEL CLOUD REPORTED NEAR EXIT 17
            NORTH OF MCNEILL ON I-59

0250 PM     HAIL             KILN                    30.42N 89.43W
06/21/2004  0.25 INCH        HANCOCK            MS   EMERGENCY MNGR

            PEA-SIZED HAIL REPORTED NEAR KILN

&&

JV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
June 21, 2:10 PM CST
Where
Pointe Coupee County, New Roads
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.683, -91.433

Numerous trees were blown down around the communities of New Roads, Ventress, Jarreau, and Oscar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407373.